These are my thoughts. They are not meant to make sense. They are my echo into the woods. I am the tree that falls, and it is here that I make a sound.
Most recent babblings

The history of babble of the modern psychotic blonde

Warps to others, warped and otherwise
Sanity Optional
Friday, March 25, 2005

OK, I 'splain

First off, I have to say that any kind of "bump" I may have alluded to last night in reference to Susan's suicide is non-existent. It is gone.

Second, Fran. Don't let the presence of lesbians deter you from getting involved in a fantastic team game. Your fiance can attest to the comraderie and fun that comes with the game and believe me, they (the lesbians) have better things to do than mess with us straight chicks :-).

Third, the meds.

About a month ago, my pdoc suggested cutting my meds in half. This was in response to the higher liver enzymes. His suggestion threw me into a panic, because I was starting a new job in about two weeks after that and any changes in my meds would come to roost right at that time, so if the reduction was a bad idea, I would be showing up at this new job in very bad form indeed.

About a week and a half ago, I had a follow up appointment with the liver specialist. She said the enzyme tests were still high, but that they had come down some. She was initially going to order the liver biopsy, but after some discussion, she agreed that she would wait six months and then redo the tests and see how things were. If at that point the levels were still elevated, off we go to the really big needle (that's how they'd do the biopsy: a huge needle injected into my liver from the skin that pulls out a chunk. I would be awake for this...great).

Then I started at my new job.

What a difference an environment makes. The old job was a very punitive place. I was a day late on a quotation because of work load and I got pulled into the president's office where I was told that my performance was unacceptable and that the following day we were to meet again and I was to provide a list of reasons why this happened and what steps I was going to take to ensure this never happened again. My confidence was shot. And for someone as prone to paranoia as me, I was looking over my shoulder a lot. I was working with products I had received little to no training on and was almost constantly foundering, but trying to keep a good face on it for customers (and Jim, if you're reading this, you know what I mean by that).

The new job: within 8 days I was pulled into the office of the president and was told that they usually don't say this until after 3 or 4 weeks, but he has never seen someone hit the ground running so quickly there before, and have such a positive impact on the company. He said he knew I was knowledgeable, but never realized I was THAT knowledgeable and was very impressed. He said he'd spoken to several others in the office and they agreed with his assessment.

My confidence is back. I have pulled things together that have been new and fresh and have visibly impressed the man I report to indirectly (who was my old boss about 3 years ago at another company) and the sales manager I report to directly. I come home more relaxed. I can't remember the last time I had those "bad thoughts" drop in (strike that - last night was a bit strange when Rob and I discussed the funeral). But I am far more stable that I have been in my recent memory.

SO

I decided last Thursday to change my medications very slightly. I usually take 500 mg of the valproic acid (likely the culprit in my liver issues) both in the AM and at dinner. I decided to take the full dose one day, just the evening dose the next, the full dose the following day and so on. Please remember that I also still take my Seroquel, and there are published studies that imply that Seroquel can be used for some people as a monotherapy for bipolar disorder, meaning it has not only anti-psychotic capabilities but mood stabilising ones as well. So I'm not hanging myself out to dry.

I have noticed in the past week a little more energy, a little less sluggishness. I have gone for more runs this week than I have in at least the past three months. The motivation is there where it wasn't before.

My plan is to do this for two weeks. After two weeks, honestly assess my behaviour and moods. I will discuss it then with Rob, asking his opinion. If he finds that the two weeks have shown evidence of moods swings I was unaware of, then up the dosage goes again and I keep it there. If the dosage change has shown no ill effects, I continue, and discuss it with Rob every few weeks to see how it goes.

Oh, yes. There is one added reason I started thinking of this. The money. I have no prescription coverage at my new job for three months. That's just how it works. Doing this with my meds will help them last just a little bit longer. My last bill from the pharmacy for this batch for two months (another indication that the pdoc thinks I'm more stable - the appointments are getting further and further apart) - the bill was $435.00, the bulk of which was for the Seroquel.

So, please don't worry. I will continue to blog to vent, and if you see any evidence of instability, please don't hesitate to kick me in the butt. But I'm into this experiment one week and I really am feeling stable. A good compromise of my old energetic self and my post-hospitalisation calm.


Blogger Jim said...
Jeez, I hope that quote wasn't for me!! I don't remember you being late with anything!!

B/Zilla, you have no idea how happy I am for you that you're doing good in your new position. But that doesn't take away how much I miss you.  

Blogger Franikins said...
I ain't ascared of no lesbians. Why some of my best friends are lesbians. ;)

The biggest deterent to my playing hockey is my inability to maintain an upright position while skating.

Thank you Lucy for 'splaining. I am glad that meds tweaking is working for you and that your work environment has improved tremedously.

Change is good...especially when you pull up next to a parking meter.

(groan)  

Blogger Dangerous Mind said...
I know how a change in work environment can have a postive impact on one's mood.

Since March of last year I have been alot happier at work due to a change in manager I report to. For those who have read my blog I am not happy since the old manager still likes to put the knife in every so often.

I change off my meds unintentionally back in January. Basically I got bogged down with back problems & painkillers etc and forgot to take BP meds.

But since I was now down to ONE pill which in my own opinion was not making any real difference either way. Mainly because I was making other adjustments to routine etc

Once I realised I had missed the meds for a couple of weeks I decided to stop.

Another two months before I see my doctor again, and if I still feel good it probably will be a case of "it's been knowing you and thanks for your help over the last couple of years".

There will always be ups and downs but at least I feel more confident in ability to manage them.

Having said all that make sure you are honest about how you feel with yourself and Rob. Hopefully it's a good step towards becoming less reliant of medication.

Best of luck and stay well  

Post a Comment

links to this post

Copyright © 2005 Blondzila (because no one else would own this).

Powered by Blogger

Powered for Blogger by Blogger templates